Alert archive / New Jersey / Flood Watches in 2025
Flood Watch 1, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this flood watch at May 30, 2025, 2:13 AM EDT for 11 counties in New Jersey; 8 counties in Pennsylvania; New Castle County, Delaware. It took effect at May 30, 2025, 7:00 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 30, 2025, 2:13 AM EDT (06:13 UTC)
- In effect from
- May 30, 2025, 7:00 PM EDT
- Expired
- May 31, 2025, 6:41 AM EDT
- In force
- 12 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Flood severity
- None
Counties New Castle County, DE, Burlington County, NJ, Camden County, NJ, Gloucester County, NJ, Hunterdon County, NJ, Mercer County, NJ, Middlesex County, NJ, Morris County, NJ, Salem County, NJ, Somerset County, NJ, Sussex County, NJ, Warren County, NJ, Berks County, PA, Bucks County, PA, Chester County, PA, Delaware County, PA, Lehigh County, PA, Montgomery County, PA, Northampton County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 70 km from the middle of the area, began a volume at 06:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 6.2 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
249
WGUS61 KPHI 300613
FFAPHI
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Mount Holly NJ
213 AM EDT Fri May 30 2025
DEZ001-PAZ060>062-070-071-101>106-301815-
/O.NEW.KPHI.FA.A.0001.250530T2300Z-250531T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
New Castle-Berks-Lehigh-Northampton-Delaware-Philadelphia-Western
Chester-Eastern Chester-Western Montgomery-Eastern Montgomery-
Upper Bucks-Lower Bucks-
Including the cities of Media, Perkasie, West Chester, Easton,
Lansdale, Morrisville, Bethlehem, Collegeville, Philadelphia,
Wilmington, Reading, Honey Brook, Norristown, Pottstown, Oxford,
Doylestown, Allentown, Chalfont, and Kennett Square
213 AM EDT Fri May 30 2025
...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY
MORNING...
* WHAT...Flooding caused by excessive rainfall is possible.
* WHERE...Portions of northern Delaware, including the following
area, New Castle and Pennsylvania, including the following areas,
Berks, Delaware, Eastern Chester, Eastern Montgomery, Lehigh,
Lower Bucks, Northampton, Philadelphia, Upper Bucks, Western
Chester and Western Montgomery.
* WHEN...From this evening through Saturday morning.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
Creeks and streams may rise out of their banks.
* ADDITIONAL DETAILS...
- Heavy rain is expected to move in late this evening,
continuing through the overnight hours. Periods of rainfall
rates of 1-2" per hour are possible. Rainfall amounts of 1 to
3 inches over a 6 to 12 hour period expected.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
NJZ001-007>010-012-015>019-301815-
/O.NEW.KPHI.FA.A.0001.250530T2300Z-250531T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-Mercer-Salem-
Gloucester-Camden-Northwestern Burlington-
Including the cities of Glassboro, Trenton, Flemington, Camden,
Somerville, Newton, Cherry Hill, Moorestown, Washington, New
Brunswick, Mount Holly, Pennsville, and Morristown
213 AM EDT Fri May 30 2025
...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY
MORNING...
* WHAT...Flooding caused by excessive rainfall is possible.
* WHERE...Portions of central, northern, northwest, and southern New
Jersey, including the following areas, in central New Jersey,
Mercer. In northern New Jersey, Middlesex, Morris, Somerset,
Sussex and Warren. In northwest New Jersey, Hunterdon. In southern
New Jersey, Camden, Gloucester, Northwestern Burlington and Salem.
* WHEN...From this evening through Saturday morning.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
Creeks and streams may rise out of their banks.
* ADDITIONAL DETAILS...
- Heavy rain is expected to move in late this evening,
continuing through the overnight hours. Periods of rainfall
rates of 1-2" per hour are possible. Rainfall amounts of 1 to
3 inches over a 6 to 12 hour period expected.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
Hoeflich3 follow-up statements
116
WGUS61 KPHI 301739
FFAPHI
Flood Watch
National Weather Service Mount Holly NJ
139 PM EDT Fri May 30 2025
DEZ001-PAZ060>062-070-071-101>106-310600-
/O.CON.KPHI.FA.A.0001.250530T2300Z-250531T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
New Castle-Berks-Lehigh-Northampton-Delaware-Philadelphia-Western
Chester-Eastern Chester-Western Montgomery-Eastern Montgomery-
Upper Bucks-Lower Bucks-
Including the cities of Chalfont, West Chester, Collegeville,
Kennett Square, Honey Brook, Reading, Oxford, Norristown,
Doylestown, Perkasie, Pottstown, Philadelphia, Morrisville,
Allentown, Lansdale, Wilmington, Media, Bethlehem, and Easton
139 PM EDT Fri May 30 2025
...FLOOD WATCH REMAINS IN EFFECT FROM 7 PM EDT THIS EVENING THROUGH
SATURDAY MORNING...
* WHAT...Flooding caused by excessive rainfall continues to be
possible.
* WHERE...Portions of northern Delaware, including the following
area, New Castle and Pennsylvania, including the following areas,
Berks, Delaware, Eastern Chester, Eastern Montgomery, Lehigh,
Lower Bucks, Northampton, Philadelphia, Upper Bucks, Western
Chester and Western Montgomery.
* WHEN...From 7 PM EDT this evening through Saturday morning.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
Creeks and streams may rise out of their banks.
* ADDITIONAL DETAILS...
- Heavy rain is expected to move in late this evening and then
continue overnight. Periods of rainfall with rates of 1-2"
per hour are possible. Rainfall totals of 1 to 3 inches are
expected over a 6 to 12 hour period.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
NJZ001-007>010-012-015>019-310600-
/O.CON.KPHI.FA.A.0001.250530T2300Z-250531T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-Mercer-Salem-
Gloucester-Camden-Northwestern Burlington-
Including the cities of Morristown, Trenton, Washington, Cherry
Hill, Somerville, Newton, Pennsville, Flemington, Moorestown,
Mount Holly, New Brunswick, Camden, and Glassboro
139 PM EDT Fri May 30 2025
...FLOOD WATCH REMAINS IN EFFECT FROM 7 PM EDT THIS EVENING THROUGH
SATURDAY MORNING...
* WHAT...Flooding caused by excessive rainfall continues to be
possible.
* WHERE...Portions of central, northern, northwest, and southern New
Jersey, including the following areas, in central New Jersey,
Mercer. In northern New Jersey, Middlesex, Morris, Somerset,
Sussex and Warren. In northwest New Jersey, Hunterdon. In southern
New Jersey, Camden, Gloucester, Northwestern Burlington and Salem.
* WHEN...From 7 PM EDT this evening through Saturday morning.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
Creeks and streams may rise out of their banks.
* ADDITIONAL DETAILS...
- Heavy rain is expected to move in late this evening and then
continue overnight. Periods of rainfall with rates of 1-2"
per hour are possible. Rainfall totals of 1 to 3 inches are
expected over a 6 to 12 hour period.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
PO629
WGUS61 KPHI 310508
FFAPHI
Flood Watch
National Weather Service Mount Holly NJ
108 AM EDT Sat May 31 2025
DEZ001-PAZ060>062-070-071-101>106-311200-
/O.CON.KPHI.FA.A.0001.000000T0000Z-250531T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
New Castle-Berks-Lehigh-Northampton-Delaware-Philadelphia-Western
Chester-Eastern Chester-Western Montgomery-Eastern Montgomery-
Upper Bucks-Lower Bucks-
Including the cities of Bethlehem, Reading, Lansdale, Doylestown,
Chalfont, Morrisville, Honey Brook, Collegeville, Pottstown,
Easton, Kennett Square, Wilmington, Media, Oxford, Perkasie,
Allentown, Philadelphia, West Chester, and Norristown
108 AM EDT Sat May 31 2025
...FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...
* WHAT...Flooding caused by excessive rainfall continues to be
possible.
* WHERE...Portions of northern Delaware, including the following
area, New Castle and Pennsylvania, including the following areas,
Berks, Delaware, Eastern Chester, Eastern Montgomery, Lehigh,
Lower Bucks, Northampton, Philadelphia, Upper Bucks, Western
Chester and Western Montgomery.
* WHEN...Until 8 AM EDT this morning.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
Creeks and streams may rise out of their banks.
* ADDITIONAL DETAILS...
- Heavy rain continues to move through tonight. Periods of
rainfall with rates of 1-2" per hour are possible. Rainfall
totals of 1 to 3 inches are expected over a 6 to 12 hour
period.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
NJZ001-007>010-012-015>019-311200-
/O.CON.KPHI.FA.A.0001.000000T0000Z-250531T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-Mercer-Salem-
Gloucester-Camden-Northwestern Burlington-
Including the cities of Trenton, Morristown, Moorestown, Mount
Holly, Camden, Pennsville, Somerville, Newton, Glassboro, New
Brunswick, Cherry Hill, Washington, and Flemington
108 AM EDT Sat May 31 2025
...FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...
* WHAT...Flooding caused by excessive rainfall continues to be
possible.
* WHERE...Portions of central, northern, northwest, and southern New
Jersey, including the following areas, in central New Jersey,
Mercer. In northern New Jersey, Middlesex, Morris, Somerset,
Sussex and Warren. In northwest New Jersey, Hunterdon. In southern
New Jersey, Camden, Gloucester, Northwestern Burlington and Salem.
* WHEN...Until 8 AM EDT this morning.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
Creeks and streams may rise out of their banks.
* ADDITIONAL DETAILS...
- Heavy rain is currently moving through tonight. Periods of
rainfall with rates of 1-2" per hour are possible. Rainfall
totals of 1 to 3 inches are expected over a 6 to 12 hour
period.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
Hoeflich975 WGUS61 KPHI 311041 FFAPHI Flood Watch National Weather Service Mount Holly NJ 641 AM EDT Sat May 31 2025 DEZ001-NJZ001-007>010-012-015>019-PAZ060>062-070-071-101>106-311145- /O.CAN.KPHI.FA.A.0001.000000T0000Z-250531T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ New Castle-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Mercer-Salem-Gloucester-Camden-Northwestern Burlington-Berks- Lehigh-Northampton-Delaware-Philadelphia-Western Chester-Eastern Chester-Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- Including the cities of Pennsville, Oxford, Wilmington, Glassboro, Morristown, Mount Holly, Camden, Newton, Perkasie, Philadelphia, Kennett Square, Media, Norristown, New Brunswick, Collegeville, Chalfont, Morrisville, Easton, Flemington, Allentown, Somerville, Pottstown, West Chester, Washington, Reading, Bethlehem, Lansdale, Honey Brook, Trenton, Doylestown, Cherry Hill, and Moorestown 641 AM EDT Sat May 31 2025 ...FLOOD WATCH IS CANCELLED... The Flood Watch is cancelled for portions of northern Delaware, including the following area, New Castle, New Jersey, including the following areas, Camden, Gloucester, Hunterdon, Mercer, Middlesex, Morris, Northwestern Burlington, Salem, Somerset, Sussex and Warren, and Pennsylvania, including the following areas, Berks, Delaware, Eastern Chester, Eastern Montgomery, Lehigh, Lower Bucks, Northampton, Philadelphia, Upper Bucks, Western Chester and Western Montgomery. New flooding is no longer expected to pose a threat, but flooding does continue in some areas where flood warnings remain in effect. Please continue to heed remaining road closures. $$ RCM
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this flood watch went out at May 30, 1:23 AM EDT, 50 minutes earlier.
Area forecast discussion, May 30, 1:23 AM EDT, 50 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 123 AM EDT Fri May 30 2025 .SYNOPSIS... Low pressure near Long Island will move slowly northeast this evening and overnight. A cold front will stall across the area on Friday, with the next low pressure system tracking along it Friday night. Sweeping cold front comes through late Saturday, kicking the unsettled pattern. High pressure will then arrive for Sunday and generally persist through Wednesday of next week, bringing much quieter weather. && .NEAR TERM /THROUGH TODAY/... Clouds have been stubborn to clear out across most areas today and temperatures have remained cooler than originally forecast. Still breaks in the clouds have develop across Delmarva and slowly improving conditions further N/E are possible into the evening. Tonight...a new short wave across VA/MD will move northeast across Delmarva and south NJ overnight. Higher pops with occasional showers/tstms expected overnight. Locally heavy rains possible. Lows will range from the mid/upper 50s N/W to the low 60s for Delmarva and south NJ. Friday...The shortwave moves away, but humid air prevails over the area. Weak high pressure ridges across the area. More scattered showers expected by afternoon. Highs will reach the mid/upper 70s most areas. Skies will overall be mostly cloudy but afternoon breaks in the clouds are possible. The SPC Day2 outlook has a marginal risk for severe weather across Delmarva for Friday. Locally heavy rains are possible too. && .SHORT TERM /TONIGHT THROUGH SUNDAY/... A cold front is expected to stall on Friday or even lift north as low pressure develops to our southwest and rides northeast along it. As a result, we have likely/categorical PoPs in the grids as showers and thunderstorms are expected to break out, especially later in the day and into Friday night. There is a modest severe weather risk mainly across southern areas as that area briefly gets into the warm sector being south and east of the passing surface low. SPC maintains the MRGL risk for severe weather, with damaging winds being the main threat, though the thinking is there is a more widespread severe chance on Saturday with a stronger cold front coming in. Some locally heavy rain is also possible mainly from I-95 north and west, outlined by a marginal risk from the WPC. There was some consideration for a SLGT for the I-95 corridor but after some collaboration with WPC, we decided to hold off for now. A good slug of rain should come Friday Night, but rainfall rates right now look low enough to prevent more widespread flooding. However, the area has seen a good amount of rainfall lately and as we get into range with the CAMs, some, such as the NAMNest, show a decent hit from the I-95 corridor and points north/west. The day shift will re- evaluate and see if the SLGT is needed. Temperatures on Friday will mainly be in the mid to upper 70s. Lows Friday night will be in the mid to upper 50s. A relatively strong cold front and upper trough will dig toward the region on Saturday, likely arriving in the afternoon at some point. As a result, showers and thunderstorms will be likely once again. There may be another severe weather risk with this front, with the highest instability centered over the Delmarva peninsula. Again, the main risk would be damaging wind gusts. Highs will be in the lower 70s on Saturday. After the front tracks offshore, the region will quickly begin to dry out Saturday night. A northwest breeze will bring a notably cooler night. Temperatures will retreat back into the 50s near and southeast of I-95, and back into the 40s north and west. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... Sunday night... A slight chance for showers early Sunday night across Delmarva but other than that, fair weather Sunday night, Lows range from the low/mid 40s N/W to the upper 40s/low 50s S/E. Monday thru Thursday... Overall, dry weather expected with moderating temps each day. Highs Monday mostly low/mid 70s and by Wed/Thu highs mostly in the 80s. Temps for midweek have trended milder than previous fcst. && .AVIATION /05Z FRIDAY THROUGH TUESDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Through 12z...VFR currently prevailing everywhere except KMIV. Pushed back restrictions slightly but overall a relatively low confidence forecast. Expect all sites to drop down to MVFR/IFR though through the morning with some patchy fog in the area. If an area of fog develops around a terminal, it could drop visibility down to IFR levels but coverage in fog is sporadic enough to not include in the TAF other than KMIV, where some LIFR conditions are possible. Light southerly flow around 5 kt or less. Low confidence. Today...IFR conditions will lift to MVFR, then VFR by the afternoon. KACY could hang on to lower CIGs through about 18z, but thinking everyone else is VFR by 16z. Some showers and isolated thunderstorms possible (20-30%) through the afternoon, but the bulk of the rainfall should come in after 00z. Winds out of the south/southwest around 5-10 kt. Moderate confidence in timing of improvement of restrictions. Tonight...MVFR/IFR conditions expected at all sites with periods of rain, some of which could be heavy at times. Heaviest rain expected from 00z-06z at the I-95 and Lehigh Valley terminals. Embedded thunderstorms possible (20-30%) between 02z-08z, but confidence not high enough to include in the TAF. An area of low pressure will move pretty much right along the I-95 corridor resulting in shifting winds through the night starting out of the south/southeast and coming around to the north/northwest by daybreak Saturday. Winds will be around 10 kt or so. Low confidence in timing of restrictions, moderate confidence in extent. Outlook... Saturday through Sat night... Low CIGS/VSBYs much of the time with showers and tstms expected. Sunday thru Tuesday... Mostly VFR. && .MARINE... Seas on the ocean continue to subside to less than 5 feet. Therefore, the Small Craft Advisory that was in effect until 6 pm will be cancelled. Winds and seas should remain below SCA levels the rest of tonight and into Friday morning. Showers and a chance of tstms across the southern waters tonight and into Friday morning. More SCA conditions possible later Friday into Sat with another system expected. Gusts below SCA levels attm , but increases possible. Rains/tstms Fri night thru Sat night. Outlook... Sunday thru Tuesday... Fair weather expected. Winds and seas expected to remain below SCA levels. Rip Currents... There is a MODERATE risk for the development of dangerous and life threatening rip currents for the Jersey Shore on both Friday and Saturday, while there is a LOW risk for the development of dangerous and lift threatening rip currents for Delaware Beaches on Friday and Saturday. On Friday, winds will be out of the south at 5 to 10 mph with breaking waves around 2 feet. On Saturday, winds turn to the West-southwest at 10 to 15 mph with breaking waves of 1 to 2 feet. For specific beach forecasts, visit weather.gov/beach/phi && .TIDES/COASTAL FLOODING... Tide levels will be elevated once again around the high tide this evening and tonight, and some spotty minor coastal flooding will be possible once again. However, it will not be widespread, and if minor tidal flooding does develop along the South Jersey and Delaware coast within Delaware Bay, it will be brief. Will not issue a Coastal Flood Advisory. For the Chesapeake Bay, no tidal flooding is expected. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && SYNOPSIS...Hoeflich NEAR TERM...OHara SHORT TERM...Hoeflich LONG TERM...OHara AVIATION...Hoeflich/MPS/OHara MARINE...MPS/OHara TIDES/COASTAL FLOODING...Hoeflich
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 2:14 AM EDT | Small Craft Advisory | PHI | 58 hr | |
| May 30, 1:46 PM EDT | Gale Warning | PHI | 20 hr | |
| May 30, 3:26 PM EDT | Coastal Flood Advisory | PHI | Burlington, Camden, Gloucester | 16 hr |
Nearby
Flood Watches in New Jersey, 2025Flood Watches in Pennsylvania, 2025Flood Watches in Delaware, 2025Every flood watch in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.